Advertisement

Efficient construction of secure hyperelliptic discrete logarithm problems

  • Jinhui Chao
  • Nori Matsuda
  • Shigeo Tsujii
Session 9: Public Key Systems I
Part of the Lecture Notes in Computer Science book series (LNCS, volume 1334)

Abstract

Hyperelliptic curves have been used to define discrete logarithm problems as cryptographic one-way functions. However, no efficient algorithm for construction of secure hyperelliptic curves is known until now. In this paper, efficient algorithms are presented to construct secure discrete logarithm problems on hyperelliptic curves whose Jacobian varieties are either simple or isogenous to a product of simple abelian varieties.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    L.M. Adleman, M.D.A. Huang: “Primality Testing and Abelian Varieties Over Finite Fields,” Springer-Verlag, (1992).Google Scholar
  2. 2.
    L.M. Adleman, J.D. Marrais, M.D. Huang: “A Subexponential Algorithms for Discrete Logarithms over the Rational Subgroup of the Jacobians of Large Genus Hyperelliptic Curves over Finite Fields,” Proc. of ANTS95, Springer, (1995)Google Scholar
  3. 3.
    D.Cantor: “Computing in the jacobian of hyperelliptic curve,” Math. Comp., vol.48, p.95–101, (1987)Google Scholar
  4. 4.
    J. Chao, K. Tanada, S. Tsujii: “Design of Elliptic Curves with Controllable Lower boundary of Extension Degree for Reduction Attacks”, Yvo G. Desmedt (Ed.) Advances in Cryptology-CRYPTO'94, Lecture Notes in Computer Science, 839, Springer-Verlag, pp.50–55, 1994.Google Scholar
  5. 5.
    J. Chao, K. Harada, N. Matsuda, S. Tsujii:“Design of secure elliptic curves over extension fields with CM fields methods,” Proc. of Pragocrypto'97, p.93–108, (1997)Google Scholar
  6. 6.
    M.D.Huang, D.Ierardi:“Counting Rational Point on Curves over Finite Fields,” Proc. 32nd IEEE Symp. on the Foundations of Computers Science, 1993.Google Scholar
  7. 7.
    K.Hashimoto, N.Murabayashi: “Shimura curves as intersections of Humbert surfaces and defining equations of QM-curves of genus two,” Tohoku Math.J. 47, p.271–296, (1995)Google Scholar
  8. 8.
    T.Honda: “Isogeny classes of abelian varieties over finite fields,” J.Math.Soc.Japan, vol.20, No.1–2, p.83–95, (1968)Google Scholar
  9. 9.
    J.Igusa: “Arithmetic variety of moduli for genus two,” Ann. of Math., vol.72, No.3, p.612–649, (1960)Google Scholar
  10. 10.
    N.Koblitz:“Elliptic Curve Cryptosystems,”Math. Comp.,vol.48, p.203–209, (1987)Google Scholar
  11. 11.
    N.Koblitz:“Hyperelliptic cryptosystems,” J. of Cryptology, vol.1, p.139–150, (1989)Google Scholar
  12. 12.
    N. Koblitz: “Elliptic Curve Implementation of Zero-Knowledge Blobs,” J. of Cryptology, vol.4, No.3, p. 207–213, (1991)Google Scholar
  13. 13.
    S.Lang: “Abelian Varieties”, Intersciencs, New York (1959)Google Scholar
  14. 14.
    S.Lang: “Complex multiplication” Springer-Verlag, (1983)Google Scholar
  15. 15.
    A.Menezes, S.Vanstone, T.Okamoto:“Reducing Elliptic Curve Logarithms to Logarithims in a Finite Fields,” Proc. of STOC, p.80–89, (1991).Google Scholar
  16. 16.
    A.Menezes:“Elliptic Curve Public Key Cryptosystems”, Kluwer Academic, (1993)Google Scholar
  17. 17.
    V.S.Miller: “Use of Elliptic Curves in Cryptography,” Advances in Cryptology Proceedings of Crypto'85, Lecture Notes in Computer Science, 218, Springer-Verlag, p.417–426, (1986)Google Scholar
  18. 18.
    D.Mumford: “Abelian varieties”, Tata Studies in Mathematics, Oxford, Bobay, (1970).Google Scholar
  19. 19.
    D.Mumford: “Tats Lectures on Theta I”, Birkhäuser, Boston, (1983).Google Scholar
  20. 20.
    D.Mumford: “Tata Lectures on Theta II”, Birkhäuser, Boston, (1984).Google Scholar
  21. 21.
    T.Okamoto, K.Sakurai: “Efficient Algorithms for the Construction of Hyperelliptic Cryptosystems,” Proc. of CRYPTO'91, LNCS 576, p.267–278, (1992).Google Scholar
  22. 22.
    J.Pila: “Frobenius maps of abelian varieties and finding roots of unity in finite fields,” Math. Comp., vol.55, p. 745–763, (1990)Google Scholar
  23. 23.
    R.Schoof: “Elliptic curves over finite fields and the computation of square roots mod p,” Math. Comp., vol.44, p.483–494, (1985)Google Scholar
  24. 24.
    G. Shimura, Y. Taniyama: “Complex multiplication of abelian varieties and its application to number theory” Pub. Math. Soc. Jap. no.6, (1961).Google Scholar
  25. 25.
    Emil J. Volcheck: “Computing in the Jacobian of a plane algebraic curve”, Proc. of ANT-1, p.221–233, LNCS-877, (1994)Google Scholar

Copyright information

© Springer-Verlag 1997

Authors and Affiliations

  • Jinhui Chao
    • 1
  • Nori Matsuda
    • 1
  • Shigeo Tsujii
    • 2
  1. 1.Dept. of Electrical and Electronic EngineeringChuo UniversityTokyoJapan
  2. 2.Dept. of Information Engineering SystemsChuo UniversityTokyoJapan

Personalised recommendations